Steroid Response Glaucoma

Steroid Response Glaucoma


>>Steroid response glaucoma can be a
side effect from steroid medications. Most people who take steroid
medications do not get this side effect. Unfortunately, doctors can’t predict
who will have this side effect. Often times the steroid medications
are controlling other diseases. So they can’t be stopped even if they
are causing glaucoma as a side effect. The glaucoma just needs to be treated. Steroids can damage the drain of the eye
and cause it to drain fluid more slowly. This leads to increased pressure inside the eye. This increased pressure can cause pain if it
is sudden but usually causes no pain at all. The increased pressure damages the optic nerve. The optic nerve acts like the electricity
cable that connects the eye to the brain. When it is damaged, it can no longer
bring strong vision signals to the brain. This leads to very slow vision
loss without causing any pain. Your side vision is affected first. Your central vision, the vision
you use to drive and read, is only affected when the
disease is extremely severe. Often, you are not even aware of the
trouble the eye pressure has caused until the optic nerve is already badly damaged. Your doctor will recommend
treatments for your glaucoma to keep your eye pressure in a safe zone. Keeping your eye pressure in this
safe zone will stop more damage from occurring to your optic nerve. You should ask your doctor what a
safe eye pressure is for your eye.

Leave a Reply

Leave a Reply

Your email address will not be published. Required fields are marked *